Prednisone tapering is hard: Do complementary therapies help?

Posted by marilyncarkner @marilyncarkner, May 15 10:33am

I have had PMR for 2 years ..I am down to 8 mg doing a slow taper but feel like hell ..dizziness and nausea
I will stay the course however was wondering if any vitamins B or magnesium would help or even acupuncture

Hello @marilyncarkner, It's good to be down to 8 mg on tapering off of prednisone. Have you discussed the dizziness and nausea with your doctor or rheumatologist?

Excerpt from Mayo Clinic site link below – "Talk to your doctor right away if you have more than one of these symptoms while you are using this medicine: blurred vision, dizziness or fainting, a fast, irregular, or pounding heartbeat, increased thirst or urination, irritability, or unusual tiredness or weakness."
Prednisone (Oral Route) Side Effects: https://www.mayoclinic.org/drugs-supplements/prednisone-oral-route/side-effects/drg-20075269?p=1

REPLY

Thanks John from every
Thing I have read the dizziness is part of the tapering .My appt is not til June 1st but I want to get off these steroids
So will stay the course

REPLY

I’ve just had a bout of vertigo that can normally lasts up to three days but am currently experiencing ongoing symptoms of headache and what I can only describe as a surreal feeling. Almost like I am not really here?? Much better today since removing hearing aids? Strange and I realise they may not be the cause.

REPLY
@legendts

I’ve just had a bout of vertigo that can normally lasts up to three days but am currently experiencing ongoing symptoms of headache and what I can only describe as a surreal feeling. Almost like I am not really here?? Much better today since removing hearing aids? Strange and I realise they may not be the cause.

Jump to this post

Following on. I arose this morning and felt the best I have for a week so will be leaving them (hearing aids) out for a week then go back to wearing them and see how that goes.

REPLY

@marilyncarkner, you may also be interested in the tips shared in this similar discussion:
– Tapering off of Prednisone https://connect.mayoclinic.org/discussion/prednisone/

How are you feeling today?

@legendts, how did day 2 without hearing aids go? Might you need an adjustment to the hearing aids or a consult with an audiologist?

REPLY

All fine again. The hearing aids (https://blameysaunders.com.au/category/hearing-aid-packages/ )I have I can adjust myself Colleen. Having said that I will try them again in a weeks time and if the issue reoccurs then will arrange another hearing test. I do intend to have a conversation with them anyway but intend waiting until I try them again.

REPLY
Please sign in or register to post a reply.